MAUDE Adverse Event Report: ARTHREX, INC. UNIVERS II HUMERAL HEAD 56/22; PROSTHESIS, SHOULDER, CEMENTED

ARTHREX, INC. UNIVERS II HUMERAL HEAD 56/22; PROSTHESIS, SHOULDER, CEMENTED
Model Number UNIVERS II HUMERAL HEAD 56/22
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body Reaction (1868)
Date of Event 11/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 11/07/2024, it was reported by a sales representative via phone that a patient had a shoulder scope arthroplasty procedure completed successfully three years ago.The patient reported having post-surgery adverse reactions to the implant that was implanted.The surgeon performed a biopsy and found metallosis in the joint.Photos were taken of the issue.Additional information was received on 11/08/2024 via email: on 11/04/2024, the surgeon brought one of his patients back to the operating room for a biopsy and diagnostic arthroplasty to see why, after a successful tsa outcome, the patient had suddenly experienced a high amount of pain in the last 6 months.Shots and conservative treatments failed, and the patient was brought into the or for arthroscopic evaluation.The surgeon found severe metallosis in the joint (photo attached).No failure of implants or looseness could not be determined at the time.The surgeon took the arthroscopic biological cultures and sent them to the lab for analysis.The arthrex products implanted in the initial surgery were ar-9106-03 arthrex univers vaultlock glenoid, ar-9100-11s univers apex humeral stem, and ar-9156-22p arthrex univers ii 3d humeral head.The initial surgery was done on 11/14/2021 at the same location as the diagnostic scope.Additional information has been requested.
 
Event or Problem Description
Additional information was received on 11/22/2024 via email: the reaction was localized in the shoulder joint, and no revision has been scheduled yet.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on visual inspection and analysis the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to a patient-specific event.

Brand Name
UNIVERS II HUMERAL HEAD 56/22
Common Device Name
PROSTHESIS, SHOULDER, CEMENTED
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20854169
Report Number1220246-2024-08711
Device Sequence Number20988229
Product Code KWS
UDI-Device Identifier00888867136595
UDI-Public(01)00888867136595(11)191223(17)241130(10)10525390
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K071032
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberUNIVERS II HUMERAL HEAD 56/22
Device Catalogue NumberAR-9156-22P
Device Lot Number10525390
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2024
Supplement Date Received by Manufacturer11/22/2024
08/20/2025
Initial Report FDA Received Date12/05/2024
Supplement Report FDA Received Date12/20/2024
08/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/23/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown